Q. What is the method to take I-pills?

Answered by
Dr. Kamalpreet Kaur Nagpal
and medically reviewed by iCliniq medical review team.
Published on Jul 11, 2017 and last reviewed on: Jan 28, 2019

Hi doctor,

My periods started 14 days before and I had sex eight days back. Should I take pills after unsafe sex? If yes, what is the procedure to take I-pill?

Dr. Kamalpreet Kaur Nagpal

Obstetrics And Gynaecology
#

Hi,

Welcome to icliniq.com.

According to your cycle, it is the seventh day of your menstrual cycle and considered to be safe. If you have a regular 28 day cycle, then ovulation is less likely on day seven. But, if your cycles are irregular then it is difficult to predict the exact day of ovulation as to when the chance of conception will be there. So, to be on safer side, you should take a pill today only. It is known as morning-after pill or pill 72 (Levonorgestrel 150 mcg) to be taken within 72 hours of unprotected sex only once.

Yes, you can get a withdrawal bleeding after taking these pills before your next due date. In case 72 hours have crossed after sexual intercourse, then also you can prevent pregnancy in this cycle by getting a copper-T (intrauterine device) inserted and that too within five days of unprotected sex.

Hi doctor,

I took the pill within 72 hours. But, now I have missed my periods. Actually my date was yesterday. I always have regular cycles. Please suggest me what should I do now. Am I pregnant? If yes, I want to terminate it. Please tell me the procedure. Thanks.

Dr. Kamalpreet Kaur Nagpal

Obstetrics And Gynaecology
#

Hi,

Welcome back to icliniq.com.

If you had very regular cycles and one day has been delayed now then you can get urine pregnancy test to confirm. It is better take early morning sample. Or else you can also get blood test done which is beta hCG (human chorionic gonadotropin) for much more valuable information.

Hi doctor,

I got my periods today. Is everything fine now? Or is there still a chance of pregnancy?

Dr. Kamalpreet Kaur Nagpal

Obstetrics And Gynaecology
#

Hi,

Welcome back to icliniq.com.

Yes, it will be fine if you get your periods with normal flow and same pattern. If any irregularity, pain or dizziness occurs then go for the tests. I think it should be all normal by now. For further precautions and to avoid such hassles start taking OC pills (oral contraceptive pills) in this cycle from day five and be regular in that.

Hi doctor,

Thanks. What is OC pill? And how to take them?

Dr. Kamalpreet Kaur Nagpal

Obstetrics And Gynaecology
#

Hi,

Welcome back to icliniq.com.

  • OC pills are oral contraceptive pills. It is a combination of estrogen and progesterone. Many preparations are available in the market like tablet Femilon, but please rule out for contraindications like migraine, any episode of deep vein thrombosis, etc.
  • The pill has to be started on day 5 of the cycle and taken regularly for 21 days and then stop for withdrawal bleeding.
  • If taken regularly then you will be safe and will not conceive. You will also have regular cycles with the help of OCP.

Hi doctor,

I had an emergency contraceptive pill post first time of sex after your consultation. Then, I have had sexual intercourse for around six times till now. However, I bled on the fifth and sixth attempt. Does it mean I had my hymen ruptured by that time?

Dr. Kamalpreet Kaur Nagpal

Obstetrics And Gynaecology
#

Hi,

Welcome back to icliniq.com.

It is not necessary that bleeding is as a result of breaking of hymen as it happened during the sixth time. The hymen may not be present even on the first attempt. It is a very delicate membrane which might get broken or torn during some other physical activity like cycling, etc.

There might be some trauma or vaginal laceration or cervical erosion that might have caused the bleeding. You can get a local examination done by a doctor if it is alarming or painful. Another thing is that it is not right to take the emergency contraceptive pill every time after unprotected sex as I told you earlier also. This bleeding could also be as a result of withdrawal bleeding from the pill taken last time.

Thank you doctor,

I have taken the pill only once after your consultation. Then, I bled after three to four days and next month menstrual cycle was delayed for four to five days. Yesterday was my date for periods, but still no sign of it. Can my menstrual cycle get delayed because of the pill took a few months back?

Dr. Kamalpreet Kaur Nagpal

Obstetrics And Gynaecology
#

Hi,

Welcome back to icliniq.com.

If you have taken the pill before a few months, then it is not having any effect in delaying your cycle now. If nothing done unprotected this time, then the cycle can be delayed for a few days. The average length of the cycle can be 21 to 35 days. There is no particular medication actually required to make the cycle precisely 28 days. Anxiety can also delay your cycle. So, remain calm and adequately protected.

Also Read Answers From:

Related Questions & Answers


Is unprotected sex on the fifth day of period safe?

Query: Hello doctor, I had unprotected sex on the fifth day of my last periods and he pulled out on time. It has been 35 days and I have not got my periods. Is there any chance of getting pregnant?  Read Full >>


Dr. Prabha Ranjan
Obstetrician And Gynaecologist

Answer: Hello, Welcome to icliniq.com. Do a pregnancy test with urine pregnancy kit. If it is negative, wait for the period for at least seven to ten days. If the period does not come repeat the test and then think of taking medicine to bring period, not before that. If the pregnancy test is negative, th...  Read Full

Can unprotected sex on third day of period cause pregnancy?

Query: Hello doctor, I and my fiancee had unprotected sex on the third day of her period. I did not ejaculate inside her. And she also has the history of an irregular period but from the past three months, she is getting her regular period. I just want to know what are the chances of pregnancy.  Read Full >>


Dr. Richa Agarwal
Obstetrician And Gynaecologist

Answer: Hello, Welcome to icliniq.com. I have gone through your history and understand your concerns. As you had unprotected sex, the chances of pregnancy are there in your case but as it is done on the third day of menses that is why there is no chance of pregnancy in your case. These symptoms could be d...  Read Full

Is it possible to have ovulation and period symptoms when on Depot?

Query: Hello doctor, My period started 12th of last month. I reviewed the Depo shot two days later. I had unprotected sex nine days later. He ejaculated in me several times. I thought I would be protected but I am also having symptoms of ovulation like high (hard) cervix with a sharp pain in my ovary, the...  Read Full >>


Dr. Sameer Kumar
Family Physician, Obstetrician And Gynaecologist, Infertility Specialist

Answer: Hello, Welcome to icliniq.com. Depot injection does not offer immediate protection and it is advised to maintain abstinence for at least three weeks post-injection before the hormonal balance is readjusted for the cycle. Also, intermenstrual bleeding in form of dark brown blood is a common side ef...  Read Full

Popular

Popular

Ask your health query to a doctor online?

Ask an Obstetrician & Gynaecologist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.